MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been received for evaluation.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 is referenced.A review of the device history records and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : evaluation in progress.
 
Event or Problem Description
The user facility reported that the prime line leaked on the capiox device during prime.Follow up communication with the user facility confirmed the following information; the product was changed out; the surgery was completed successfully; and there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the returned sample evaluation results.Visual inspection of the actual device revealed no defects.The actual sample was built into a circuit with tubes and circulated with saline solution.A leak was noted at the base of the purge line tube at the joint with the port on the oxygenator module.The joint of the purge line tube and the port was inspected under x-ray fluoroscope.A crack reaching the lumen was revealed on the purge line tube at its edge jointed to the port.No other anomaly was observed.Function testing was conducted.The purge line tube of a current product sample was exposed to a shock force at the joint of the tube and the oxygenator port after the sample having been left under a low temperature of 4 degrees celsius for 12 hours.Subsequently the joint of the purge line with the port was inspected under x-ray fluoroscope.The configuration of damage was found to be similar to that on the actual sample.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the available information, it is likely that the actual sample was subjected to a shock force after having been left at a low temperature, resulting in the reported fracture of the tube.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6407354
Report Number9681834-2017-00050
Device Sequence Number34119
Product Code DTZ
UDI-Device Identifier04987350701206
UDI-Public(01)04987350701206(17)190930(10)161022
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberCX*FX15W
Device Lot Number161022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1